Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 3, NWS Norman, OK

January 1, 2021Cotton County, Oklahoma

NWS Norman, OK issued this river flood warning at Jan 1, 2021, 7:07 PM CST for Cotton County, Oklahoma. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2021, 7:07 PM CST (01:07 UTC)
Expired
Jan 2, 2021, 6:00 AM CST
In force
11 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 21.27 ft at Jan 2, 2021, 9:00 AM CST.

actionminormoderate510152001/0201/03
Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

941 
WGUS44 KOUN 020107
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
707 PM CST Fri Jan 1 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-021200-
/O.NEW.KOUN.FL.W.0003.210102T0107Z-210102T1200Z/
/RNDO2.1.ER.210102T0600Z.210102T0600Z.210102T0600Z.NO/
707 PM CST Fri Jan 1 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the Deep Red Creek near Randlett.
* From this evening to Saturday morning.
* At 6:30 PM CST Friday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  20.0 feet just after midnight tonight.
* Impact...At 20.0 feet, Shallow flooding occurs over croplands...
   pastures... and low-lying local roads along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

30

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:26 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 1, 5:26 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
526 PM CST Fri Jan 1 2021

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 204 PM CST Fri Jan 1 2021

The departing midlevel trough is accelerating through Missouri as it
becomes less anomalous. Its structure is not nearly as impressive as
when I first sat down for this shift, hence only remnant light
deformation snow over Kansas now. The digging closed mid-upper low
over northern Mexico that has complicated the synoptic pattern the
last couple days is clearly in a drier environment with absence of
well-developed cloud structure.

Models are in good agreement in generally weakening this system and
elongating it over us through tomorrow morning. As this happens, a
period of strong enough midlevel frontogenesis/forcing and dendritic
(-12C to -18C) saturation may result in at least some flurries,
though dry low-levels will likely preclude measurable amounts. We
debated on whether to introduce measurable amounts or not, and
decided to for a brief period transient across the area, largely to
force mention of "light snow" in weather grids. Admittedly, this
should be mostly a relatively brief period of flurries but a brief
period of higher intensity may occur.

Measurable amounts are supported by most of the ECMWF ensemble
members and few of the GEFS ensemble members (typical
underdispersion and clustering within their own camps). HREF mean
generally suggests sub-measurable. HREF max QPF and ECMWF ensembles
would suggest the best chance of measurable amounts would be near
and east of I-35 mid-morning through midday. So again, confidence is
low in more than flurries or a brief period of lighter snow.

Persistent clouds and at least light winds should preclude much of a
concern for fog over snow cover. Northwesterly surface flow is dry,
as well. It's possible if winds go calm some ground fog may form in
a few locations, but this seems low probability given the
aforementioned limitations.

Otherwise, nudged toward coldest guidance for lows tonight and highs
tomorrow (colder than NBM) but didn't see a need to significantly
undercut guidance given that optimal radiational cooling conditions
are not expected.

BRB

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 204 PM CST Fri Jan 1 2021

Calm and dry conditions will return Saturday night through the
middle of next week. Surface winds will shift out of the south on
Sunday, and begin a warming trend which will see the return of
normal temperatures on Sunday, and above average temperatures
through the beginning of next week. The next possible chance for
precipitation appears to be next Wednesday, when a upper-level
longwave trough digs through the region and produces a closed off
upper level cyclone on the lee side of the Rockies. The run to run
consistency has been roughly all over the place with the center of
this low, with southern Kansas today and north Texas yesterday, so
for now uncertainty is high and precipitation has generally been
left out, but this will likely change once consistency and a general
trend occurs.

Zwink

&&

.AVIATION...
(00Z TAFS)
Issued at 522 PM CST Fri Jan 1 2021

Some IFR/MVFR ceilings will linger another hour or two along
I-35/I-44 corridor before shifting east of the sites. Will see an
increase in mid clouds overnight and these may linger through much
of the day Saturday. An upper low will traverse the area Saturday
and may lead to a period of period of lower ceilings. For now have
kept them just above MVFR, but will need to watch for possibility
of lower ceilings for a period around midday into the afternoon.
Otherwise, light northwest winds will shift back to the southwest
by tomorrow afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  25  37  25  45 /  10  20   0   0
Hobart OK         26  43  24  50 /  20  20   0   0
Wichita Falls TX  25  47  28  48 /  10  20   0   0
Gage OK           29  51  24  54 /  10   0   0   0
Ponca City OK     24  37  22  42 /  10  20   0   0
Durant OK         29  48  31  55 /   0  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...12
LONG TERM....50
AVIATION...30
Hazardous weather outlook, Jan 1, 2:04 PM CST, 5 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
204 PM CST Fri Jan 1 2021

OKZ004>048-050>052-TXZ083>090-022015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
204 PM CST Fri Jan 1 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jan 1, 4:08 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
408 PM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     SNOW             ENID                    36.40N 97.88W
01/01/2021  M5.5 INCH        GARFIELD           OK   PUBLIC

            FACEBOOK REPORT WITH PICTURE

&&

ZWINK
Local storm report, Jan 1, 4:10 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     HEAVY SNOW       MOORE                   35.34N 97.49W
01/01/2021  M6.0 INCH        CLEVELAND          OK   PUBLIC

            FACEBOOK REPORT WITH PICTURE.

&&

ZWINK
Local storm report, Jan 1, 4:11 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HEAVY SNOW       CEMENT                  34.94N 98.14W
01/01/2021  M5.0 INCH        CADDO              OK   PUBLIC

            FACEBOOK REPORT WITH PICTURE

&&

ZWINK
Local storm report, Jan 1, 4:12 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HEAVY SNOW       BETHANY                 35.51N 97.64W
01/01/2021  M7.5 INCH        OKLAHOMA           OK   PUBLIC

            FACEBOOK REPORT WITH PICTURE

&&

ZWINK
Local storm report, Jan 1, 4:14 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HEAVY SNOW       1 NE NORMAN             35.23N 97.43W
01/01/2021  M4.5 INCH        CLEVELAND          OK   TRAINED SPOTTER

            FACEBOOK REPORT WITH PICTURE

&&

ZWINK
Local storm report, Jan 1, 4:15 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CST FRI JAN 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HEAVY SNOW       ELGIN                   34.78N 98.29W
01/01/2021  E4.0 INCH        COMANCHE           OK   PUBLIC

            TWITTER REPORT WITH PICTURE

&&

ZWINK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:55 AM CSTRiver Flood WarningOUNCotton12 hr

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.